Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 20, NWS Raleigh, NC

September 18, 2018Franklin County, North Carolina

NWS Raleigh, NC issued this river flood warning at Sep 18, 2018, 10:10 PM EDT for Franklin County, North Carolina. It took effect at Sep 19, 2018, 1:00 AM EDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Sep 18, 2018, 10:10 PM EDT (02:10 UTC)
In effect from
Sep 19, 2018, 1:00 AM EDT
Expired
Sep 19, 2018, 10:32 PM EDT
In force
22 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Franklin County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tar River at Louisburg (LOUN7).

Action stage
20 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02081747, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

995 
WGUS42 KRAH 190210
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1010 PM EDT Tue Sep 18 2018



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Tar River At Louisburg affecting Franklin County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC069-191409-
/O.NEW.KRAH.FL.W.0020.180919T0500Z-180920T1200Z/
/LOUN7.1.ER.180919T0500Z.180919T1200Z.180920T0000Z.NO/
1010 PM EDT Tue Sep 18 2018

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Tar River At Louisburg.
* until Thursday morning, or until the warning is cancelled.
* At  9:45 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage after
  midnight and continue to rise to near 21.4 feet by Wednesday 
  morning. The river will fall below flood stage by Wenesday evening. 
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in 
  Pruitt and Shannon Villages on the east side of town.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Tar River
 Louisburg        20  18.4 Tue 10 PM  21.4   14.8  7.2   5.7   5.5      


&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
3 follow-up statements
334 
WGUS82 KRAH 191053
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
653 AM EDT Wed Sep 19 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Louisburg affecting Franklin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC069-192253-
/O.CON.KRAH.FL.W.0020.000000T0000Z-180920T1200Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0000Z.NO/
653 AM EDT Wed Sep 19 2018

The Flood Warning continues for
  the Tar River At Louisburg.
* At  6:30 AM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
  morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet, Major flood stage. Homes and businesses along
  Johnson Street flood. 
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in 
  Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main 
  Street. River Bend Park is flooded and storm drains are inundated 
  along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street. 
  Minor flooding begins in River Bend Park 0.1 miles upstream of Main
  Street.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Thu   Fri   Sat   Sun   Mon

Tar River
  Louisburg   20  20.9 Wed 06 AM    21.4  14.8   7.2   5.7   5.5


&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$

Ellis
461 
WGUS82 KRAH 191310
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
910 AM EDT Wed Sep 19 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Louisburg affecting Franklin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC069-200110-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-180920T1303Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0103Z.NO/
910 AM EDT Wed Sep 19 2018

The Flood Warning continues for
  the Tar River At Louisburg.
* At  9:01 AM Wednesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in 
  Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main 
  Street. River Bend Park is flooded and storm drains are inundated 
  along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street. 
  Minor flooding begins in River Bend Park 0.1 miles upstream of Main
  Street.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Tar River
 Louisburg        20  21.0 Wed 09 AM  15.9   6.2   5.4   5.5   5.4

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
694 
WGUS82 KRAH 200232
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1032 PM EDT Wed Sep 19 2018

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Tar River At Louisburg affecting Franklin County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC069-200302-
/O.CAN.KRAH.FL.W.0020.000000T0000Z-180920T1303Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0031Z.NO/
1032 PM EDT Wed Sep 19 2018

The Flood Warning is cancelled for
  the Tar River At Louisburg.
* At 10:16 PM Wednesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 8:31 PM Wednesday.
* Forecast...The river will continue to fall to 7.6 feet by Friday 
  morning.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street. 
  Minor flooding begins in River Bend Park 0.1 miles upstream of Main
  Street.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Thu   Fri   Sat   Sun   Mon

Tar River
  Louisburg   20  19.7 Wed 10 PM    14.9   7.6   5.8   5.5   5.4


&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 18, 8:15 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 18, 8:15 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
815 PM EDT Tue Sep 18 2018

.SYNOPSIS...
A surface front and mid level trough will push off the Carolina
coast this evening. High pressure will build in from the northwest
through late week, bringing dry and warm conditions.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 200 PM Tuesday...

As the trough axes and surface cold front move across the region
late afternoon and early this evening, widely scattered showers and
thunderstorms are expected mainly in the Coastal Plain. This
includes the Interstate 95 corridor (where there is still good
heating before the cloudiness increases). However, MLCapes should
remain rather tame greatly limiting any severe threat. POP remains
in the 20 percent range NW ranging to 40 in the NE-E. Highs
generally in the 80s.

As the trough shifts to our east this evening, expect clear (W) to
clearing (E) skies as deep high pressure starts to build in from the
west. Lows tonight in the 60s (lower 60s north-central ranging to
the upper 60s SE).

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
As of 200 PM Tuesday...

A quiet, dry, and warm period will give a weather break for clean up
purposes across the region.

Plenty of sunshine expected as the mid/upper ridge builds toward NC
from the Southern Plains Wednesday through Thursday. The mid/upper
level ridge is forecast to be over the southeastern states in the
vicinity of SC on Thursday. The surface high is expected to extend
down the eastern seaboard from the north as well. It will be cooler
at night and less humid during the day Wednesday and Thursday. Lows
will be in the 60s with highs both days in the 80s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 250 PM Tuesday...

The upper-air pattern at the start of the long term period features
an unusually strong 594dm upper-level ridge centered across the
Carolinas on Thursday night that persists into early Saturday.
This will result in near to above normal temperatures with
mainly dry conditions into the first part of the weekend.

The ridge will shift south and east late Saturday into Sunday
allowing a cold front to move southeast into the Virginias
during the day Saturday and then limp into North Carolina and
then stall on Monday into Tuesday. This will result in slight
chance and chance PoPs of showers and thunderstorms over the
period. At this point were not expecting a lot of rain, with the
precipitation scattered in nature although confidence is
limited on the exact evolution of the front and the amount of
precipitation.

Temperatures over the weekend will be dictated by the position of
the front. Highs should range in the mid to upper 80s on
Saturday and then cool with highs around 80 near the VA border
and the mid 80s across the southeast. temperatures will cool a
little bit more into early next week with highs in the lower and
mid 80s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 815 PM Tuesday...

VFR conditions should dominate the forecast over the next 24 hours
as high pressure settles over the area. The one exception may be
KRWI, which has a tendency to see reduced visbys under mostly clear
skies behind a frontal boundary. Confidence isn't high here, but
remains high elsewhere.

High pressure at the surface and aloft will build over NC through
Wednesday, then hold firm through late week, with the next chance
of sub-VFR conditions arriving over the weekend in the west.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...Blaes
AVIATION...JJM/Badgett
Hazardous weather outlook, Sep 18, 11:48 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1148 AM EDT Tue Sep 18 2018

NCZ021>025-038>043-073>078-083>086-088-089-191600-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1148 AM EDT Tue Sep 18 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Areas of flooding and high water will continue for many days in
low-lying areas, near streams and creeks and adjacent to area water
ways and rivers.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Areas of flooding and high water will persist for many days in low-
lying areas, near streams and creeks and adjacent to area water ways
and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-026>028-191600-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
1148 AM EDT Tue Sep 18 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Streams and creeks will run high and fast with areas of flooding
persisting in low spots and adjacent to area water ways.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Streams and creeks will run high and fast with areas of flooding
persisting in low spots and adjacent to area water ways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.